Fourier integral operators, fractal sets, and the regular value theorem

Suresh Eswarathasan, Alex Iosevich, Krystal Taylor

Research output: Contribution to journalArticle

11 Scopus citations

Abstract

We prove that if EεR≥d, for d⊂2, is an Ahlfors-David regular product set of sufficiently large Hausdorff dimension, denoted by dimH(E), and φis a sufficiently regular function, then the upper Minkowski dimension of the set. does not exceed dimH(E)εm, in line with the regular value theorem from the elementary differential geometry. Our arguments are based on the mapping properties of the underlying Fourier integral operators and are intimately connected with the Falconer distance conjecture in geometric measure theory. We shall see that our results are, in general, sharp in the sense that if the Hausdorff dimension is smaller than a certain threshold, then the dimensional inequality fails in a quantifiable way. The constructions used to demonstrate this are based on the distribution of lattice points on convex surfaces and have connections with combinatorial geometry.

Original languageEnglish (US)
Pages (from-to)2385-2402
Number of pages18
JournalAdvances in Mathematics
Volume228
Issue number4
DOIs
StatePublished - Nov 10 2011

Keywords

  • Fourier integral operators
  • Generalized Radon transforms
  • Lattice points
  • Regular value theorem

Fingerprint Dive into the research topics of 'Fourier integral operators, fractal sets, and the regular value theorem'. Together they form a unique fingerprint.

Cite this